Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 252, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Aug 2, 2008, 3:55 PM EDT for Louisa County, Virginia. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2008, 3:55 PM EDT (19:55 UTC)
- Expired
- Aug 2, 2008, 5:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
County Louisa County, VA
The radar
The Sterling radar (KLWX), 116 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 4:40 PM EDT | TSTM WND DMG | Nw Louisa, VA | TREES DOWN NORTHWEST OF LOUISA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KAKQ 021955
SVRAKQ
VAC109-022100-
/O.NEW.KAKQ.SV.W.0252.080802T1955Z-080802T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
355 PM EDT SAT AUG 2 2008
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOUISA COUNTY IN CENTRAL VIRGINIA...
* UNTIL 500 PM EDT
* AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES NORTH OF BOSWELLS TAVERN...OR 19 MILES NORTHWEST OF LOUISA...
AND MOVING SOUTHEAST AT 32 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTHEAST OF BOSWELLS TAVERN BY 405 PM EDT...
LOUISA BY 425 PM EDT...
MINERAL BY 435 PM EDT...
BUMPASS BY 450 PM EDT...
LAT...LON 3813 7821 3815 7808 3814 7805 3815 7802
3813 7798 3811 7784 3803 7774 3801 7769
3774 7782 3782 7795 3784 7795 3790 7803
3792 7810 3803 7827 3805 7828
TIME...MOT...LOC 1955Z 306DEG 27KT 3821 7817
$$
WAMSLEY2 follow-up statements
000
WWUS51 KAKQ 022022
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
422 PM EDT SAT AUG 2 2008
VAC109-022100-
/O.CON.KAKQ.SV.W.0252.000000T0000Z-080802T2100Z/
LOUISA VA-
422 PM EDT SAT AUG 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR LOUISA COUNTY...
AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR VAWTER CORNER...OR 7 MILES NORTH OF LOUISA...MOVING
SOUTHEAST AT 31 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WARES CROSSROADS BY 430 PM EDT...
MINERAL AND PENDLETON BY 435 PM EDT...
FREDERICKS HALL AND 6 MILES NORTHEAST OF CUCKOO BY 440 PM EDT...
9 MILES NORTHEAST OF APPLE GROVE BY 445 PM EDT...
BUMPASS BY 450 PM EDT...
7 MILES NORTHEAST OF LOCUST CREEK BY 455 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTHEAST MARYLAND AND EASTERN VIRGINIA.
LAT...LON 3813 7821 3815 7808 3814 7805 3815 7802
3813 7798 3811 7784 3803 7774 3801 7769
3774 7782 3782 7795 3784 7795 3790 7803
3792 7810 3803 7827 3805 7828
TIME...MOT...LOC 2022Z 306DEG 27KT 3809 7796
$$
WAMSLEY000
WWUS51 KAKQ 022042
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
442 PM EDT SAT AUG 2 2008
VAC109-022100-
/O.CON.KAKQ.SV.W.0252.000000T0000Z-080802T2100Z/
LOUISA VA-
441 PM EDT SAT AUG 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR LOUISA COUNTY...
AT 441 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR WARES CROSSROADS...OR NEAR LOUISA...
MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CUCKOO BY 450 PM EDT...
FREDERICKS HALL BY 455 PM EDT...
BUMPASS...8 MILES NORTH OF LOCUST CREEK AND 9 MILES NORTHEAST OF
APPLE GROVE BY 500 PM EDT...
PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTHEAST MARYLAND AND EASTERN VIRGINIA.
LAT...LON 3813 7798 3811 7784 3804 7775 3801 7769
3774 7782 3781 7794 3784 7795 3794 7808
3805 7811
TIME...MOT...LOC 2041Z 307DEG 22KT 3805 7791
$$
WAMSLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:55 PM EDT, 1 hour earlier.
Area forecast discussion, Aug 2, 2:55 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 255 PM EDT SAT AUG 2 2008 .SYNOPSIS... A COLD FRONT MOVES ACROSS THE AREA TONIGHT...THEN STALLS ACROSS NORTH CAROLINA SUNDAY. HIGH PRESSURE BUILDS INTO THE REGION SUNDAY...THEN BECOMES CENTERED OVER THE EAST COAST THROUGH TUESDAY. ANOTHER COLD FRONT APPROACHES BY LATE IN THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... RTHR INTERESTING WX SCENARIO OCCURRING ACROSS FA ATTM. OUTFLOW BNDRY FROM LAST NITES STORMS SETTLED ACROSS SRN VA THIS AM. THIS BNDRY HAS BECOME THE FOCUS FOR PULSE TYPE SVR STORMS PAST FEW HRS. XPCT THIS TREND TO CONT NXT FEW HRS AS ADDNTL OUTFLOW BNDRYS MERGE & INITIATE TSTRMS (SEEING ANTHR OUTFLOW BNDRY MOVG N FROM TSTRM IN BERTIE CNTY NC). OTW...SUBSIDENCE FROM LAST NITES STORMS COVER MOST OF THE NRN HALF OF FA WITH LITTLE IN WAY OF CLOUD COVER OTHR THAN CI BLOWOFF. AFTR COORD WITH SPC...DECIDED TO HOLD OFF ON ANY SVR TSTRM WATCH ERLY THIS AFTRN DUE TO THIS SUBSIDENCE. WILL BE MONITORING TSTRM DVLPMNT TO THE N & W NXT FEW HRS AHEAD OF APPRCHG CDFRNT. THUS...ANTHR WATCH BOX MAY BE NEEDED FOR ANY DVPMNT LATER THIS AFTRN. FRNT PROGGED TO SLOWLY MOVE ACROSS FA TONITE. AIR DRIES OUT BEHIND FROPA ENDING CHC FOR PCPN. THUS...WILL CONT CHC POPS THIS EVE FOR WRN HALF OF FA...ENDG POPS BY MIDNITE. FRNTL MOVMNT WILL BE SLOW ENUF TO CONT CHC POPS ACROSS SRN AND ERN SCTNS THRU SUNRISE. LOWS FROM M60S-M70S. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... BNDRY STALLS ACROSS ERN NC SUN...WITH ANY SPRT FOR CONVECTION REMAINING S OF ALBEMARLE SND. H5 RIDGE BUILDS INTO RGN SUN RESULTING IN A DRY DAY. H85 TMPS SPRTS MAX READINGS FROM THE U80S-L90S. WEAK IMPULSE PROGGED TO DVLP ALONG STALLED BNDRY ACROSS ERN NC MONDAY. MODELS DISAGREE WRT HOW FAR N ANY SGNFCNT MSTR GETS MON. GFS FRTHR N (UP TO NC/VA BRDR) WHILE NAM KEEPS MSTR IVOF ALBEMARLE SND. DECIDED TO SPLIT DIFFERENCE AND ADD SLGHT CHC AFTRN POPS TO NE NC ZONES. OTW... ANTHR TYPICAL ERLY AUGUST DAY WITH HIGHS FROM U80S-L90S. BERMUDA RIDGE HOLDS TIGHT TUE. H85 TMPS AOA 20C PUTS READINGS INTO THE M90S W OF CHES BAY. THIS COMBINED WITH DP TMPS ARND 70 RESULTS IN HEAT INDEX VALUES BTWN 100-105. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... RDG BUILDING STRONGLY EWD TWD/INTO MID-ATL RGN BY TUE-MID NEXT WK BEFORE PUSHING SOUTHWARD INTO THE CAROLINAS LATE WK. AS RIDGE BUILDS LOOK FOR ANOTHER ROUND OF EXCESSIVE HEAT (ESP INLAND) AND GRADUAL INCREASE IN HUMIDITY. AS STATED YESTERDAY...TRENDS ON THE THE MEX MAX TEMP NUMBERS CONTINUE TO BE TOO WARM ON DAYS 4-5 (ESPECIALLY NEAR THE COAST). MEX GUIDANCE CONTINUES TO FLIP FLOP 00Z/12Z RUNS AND ONCE AGAIN THE 12Z RUN SEEMS TO BE WAY TOO WARM AND LOOKS TO BE COMING FROM THE VERY HIGH END CATEGORY OF ALL THE 20 ENSEMBLE MEMBERS. WILL CONTINUE TO STICK TO NEAR THE AVG MEAN MAX TEMPS FOR TUE/WED. INTERESTING THAT THE GFS/ECMWF 1000-850MB THICKNESS SCHEMES ARE ALSO NOT AS WARM AS PREDICTED FROM 12Z RUNS YESTERDAY. CONTINUE TO THINK HIGHER DEW POINTS IN THE MID TO UPR 70S WILL KEEP TEMPS ONLY IN THE UPR 80S TO LOWER 90S NEAR THE COAST TUE AND WED...BUT TEMPS IN THE MID TO UPR 90S (ESP SW 1/3RD CWA) WILL BE POSSIBLE INLAND. RIDGE PUSHES SOUTHWARD LATE WK BRINGING AND END TO THE EXCESSIVE HEAT AND AN INCREASE IN CHCS FOR SHRA/TSRAS. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... WK COLD FRONT CROSSES THE AREA LATE THIS AFTN/EVENG...BRINGING SCT PRECIP/TSTMS TO AREA. CB/VCTS MENTIONED FOR TERMINALS THRU EARLY EVENING. WINDS WILL TURN NW-NE BEHIND FRONTAL BNDRY AND BRING SLIGHTLY COOLER AND DRIER AIRMASS FOR SUN. MAINLY VFR CONDITIONS TO PREVAIL ACRS THE TERMINALS SUN THRU MIDWEEK AS HIGH PRES BUILDS ACROSS THE RGN. ONLY CAVEAT COMES WITH THE CHC FOR SCT IFR DURING EARLY MORNINGS AND IN ISOLATED MAINLY DIURNALLY DRIVEN PCPN. && .MARINE... A WEAK FRONTAL BOUNDARY WILL CONTINUE TO MOVE SOUTHEASTWARD OVER THE RGN INTO TNGT FROM THE NW. AS THIS HAPPENS...S WINDS WL VEER TO THE SW THIS AFTN/EVE BEFORE BECOMING N/NW BY LTR SUNDAY MORNING AS THE BOUNDARY CROSSES THE WTRS. LOOK FOR SHRA/TSRAS TO DVLP ALONG AND AHEAD OF BNDRY. NAM12 SHOWING STRONGER WINDS AT H92 (20-25KTS) FOR A SHORT TIME N/S OVER THE BAY FROM 02-05Z SUN. THINKING THIS IS TOO SHORT LIVED FOR AN SCA AND MAY JUST USE A MWS OR SMW AS LOW LVL COLD AIR SURGE PUSHES THROUGH. CONTINUE TO THINK SUST WINDS AOB 15 KT RANGE WILL WORK...ASIDE FROM A LIMITED WINDOW OF GUSTS NEAR 20-25 KT RANGE. WIND SHIFT TO THE NNE ON SUNDAY THEN HIGH PRESSURE BUILDS OVER THE REGION THRU EARLY IN THE WORK WEEK. SSW FLWO DVLPS EARLY TO MID WK BEFORE ANOTHER COLD FRONT APPROACHES THE REGION. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...MPR NEAR TERM...MPR SHORT TERM...MPR LONG TERM...CCW AVIATION...JEF MARINE...CCW
Hazardous weather outlook, Aug 2, 5:25 AM EDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 525 AM EDT SAT AUG 2 2008 ANZ630>633-650-652-654-656-658-MDZ021>025-NCZ012>017-030>032-102- VAZ048-049-060>100-030930- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 525 AM EDT SAT AUG 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING IN ADVANCE OF A COLD FRONT. THERE IS A SLIGHT RISK OF SEVERE WEATHER...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ON TUESDAY AND WEDNESDAY...HIGH TEMPERATURES MAY REACH THE UPPER 90S WITH HEAT INDICES NEAR 105. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. TG
In the hours before
Special weather statement, Aug 2, 2:10 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 210 PM EDT SAT AUG 2 2008 NCZ031-032-021915- CHOWAN NC-PERQUIMANS NC- 210 PM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORM MOVING TO THE SOUTHEAST... AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EDENTON...MOVING EAST AT 23 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SAINT JOHNS AT 215 PM EDT...SOMERSET AT 220 PM EDT...DRUMMOND POINT...AND...SNUG HARBOR AT 225 PM EDT... HOLIDAY ISLAND AT 230 PM EDT. EXPECT SMALL HAIL...BRIEF HEAVY RAINFALL AND OCCASIONAL CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WAMSLEY
Local storm report, Aug 2, 2:45 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
245 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL 1 N KINGS FORK 36.80N 76.63W
08/02/2008 E0.75 INCH CITY OF SUFFOLK VA TRAINED SPOTTER
JUST NORTH OF MAIN HAIL CORE.
&&
BJACKSONLocal storm report, Aug 2, 2:48 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
248 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL DOWNTOWN SUFFOLK 36.72N 76.59W
08/02/2008 M0.75 INCH CITY OF SUFFOLK VA TRAINED SPOTTER
JUST SOUTH OF MAIN HAIL CORE.
&&
BJACKSONLocal storm report, Aug 2, 3:05 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
305 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 1 NW DOWNTOWN SUFFOLK 36.73N 76.60W
08/02/2008 CITY OF SUFFOLK VA LAW ENFORCEMENT
TREES DOWN JUST NORTH OF DOWNTOWN SUFFOLK ALONG HWY 58
FROM MURPHYS MILL RD TO GODWIN BLVD.
&&
BJACKSONLocal storm report, Aug 2, 3:33 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
333 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 2 N DOWNTOWN SUFFOLK 36.75N 76.59W
08/02/2008 M1.00 INCH CITY OF SUFFOLK VA PUBLIC
JUST NORTH OF HWY 58 ON GODWIN RD.
&&
BJACKSONLocal storm report, Aug 2, 3:44 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
344 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 2 WSW BOWERS HILL 36.77N 76.46W
08/02/2008 E0.75 INCH CITY OF CHESAPEAKE VA PUBLIC
DIMES AT KANGAROO EXPRESS GAS STATION.
&&
BJACKSONThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:13 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight | 35 min |
| Aug 2, 1:38 PM EDT | Severe Thunderstorm Warning | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 26 min |
| Aug 2, 1:48 PM EDT | Special Marine Warning | AKQ | 57 min | |
| Aug 2, 2:20 PM EDT | Severe Thunderstorm Warning | AKQ | City of Suffolk | 55 min |
| Aug 2, 2:44 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Portsmouth | 49 min |
| Aug 2, 3:29 PM EDT | Special Marine Warning | AKQ | 61 min | |
| Aug 2, 4:21 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester | 39 min |
| Aug 2, 5:06 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, King and Queen, Middlesex | 29 min |
| Aug 2, 5:12 PM EDT | Special Marine Warning | AKQ | 93 min | |
| Aug 2, 5:44 PM EDT | Special Marine Warning | AKQ | 61 min | |
| Aug 2, 5:52 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 53 min |
| Aug 2, 6:00 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 45 min |
| Aug 2, 6:25 PM EDT | Special Marine Warning | AKQ | 65 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.